Avoiding long Berge cycles

Zoltán Füredi, Alexandr Kostochka, Ruth Luo

Research output: Contribution to journalArticlepeer-review

Abstract

Let n≥k≥r+3 and H be an n-vertex r-uniform hypergraph. We show that if |H|>[Formula presented](k−1r) then H contains a Berge cycle of length at least k. This bound is tight when k−2 divides n−1. We also show that the bound is attained only for connected r-uniform hypergraphs in which every block is the complete hypergraph K k−1 (r) .

Original languageEnglish (US)
Pages (from-to)55-64
Number of pages10
JournalJournal of Combinatorial Theory. Series B
Volume137
DOIs
StatePublished - Jul 2019

Keywords

  • Berge cycles
  • Extremal hypergraph theory

ASJC Scopus subject areas

  • Theoretical Computer Science
  • Discrete Mathematics and Combinatorics
  • Computational Theory and Mathematics

Fingerprint Dive into the research topics of 'Avoiding long Berge cycles'. Together they form a unique fingerprint.

Cite this